Clopidogrel

Hi Everyone,

Am posting another question. So many people have said they have had side effects taking Clopidogrel..........Can anyone let me know what ones they have had please?

As stated before, I am getting this intense pressure in the head which is scary, was admitted back into hospital, three months after stroke, and they can,t tell me what is is. So would appreciate any other stroke survivors information on this drug.

Also does anyone take just asprin instead? So, so grateful for any information please.

Jane.

Hi Jane. I took Clopidogrel for 5 Months and was given it on discharge from hospital.  My side effects were severe weakness, like a real bad dose of flu that puts you to b ed. I also had horrendous runs (sorry if this is TMI!) Having to dash to the loo with little warning over 6 times a day so felt constantly dehydrated. My GP was concerned at the length of time I had this happening to me and ordered a CT scan as he suspected bowel cancer.  I knew it was the Clopi  but he said it was the best one to be on.  

I was seen within a couple of weeks by the cancer nurse at hospital and my scan was all clear. I repeatedly asked my GP for another blood thinner but he wouldn't take me off it until he had written to the Consultant. She came back and said she was happy to put me on Aspirin 75mg instead. I have been on aspirin now for a year and have no problems at all.  

In April this year, I had my gallbladder removed and was quite concerned about stopping the aspirin for surgery but the surgeon was happy to operate without stopping it. I made a very quick recovery and no problems with the surgery.  

If you read the side effects in the leaflet of Clopidogrel, it lists severe weakness and bowel problems as major side effects. I can't remember if headaches were on there but I am a completely different person since stopping it.  Different drugs affect people in different ways and I have no doubt that Clopidogrel is better for my stomach in the long term than aspirin but at what cost to my quality of life?  I'll take my chances and deal with that problem if it ever arises.  Hope that helps.

Dear Jane

After stroke many of us get so many problems, both minor and major, but how do we narrow the problem down ??

I wanted to see if Clopiwhatsit was a problem so I did a proper test. I took 75mg aspirin in place of the clopi, and I did this for 5 weeks. It made no difference. Then back on Clopiwhatsit and no difference.

My blood is thin so any cut bleeds forever. But thats what its supposed to do, thin the blood.

Before stroke I got modest headaches quite a lot and modest migraine (if its possible to call any migraine modest) on a horribly frequent basis. Since stroke headaches are now very rare, say one every three months/ And the migraines have stopped.

Do I think its the clopi ? Who knows.

All the horrid post stroke nasties have eased or gone. This has happened over a four year period. 

I wish I could be of more help, but I get the impression that medical science can not do a lot about stroke. At least the scientists are now making inroads. 

Colin

 

Hi Jane, I was prescribed Clopidogrel by my GP but because I get side effects to most things I take we decided I would take 75mgs gastro resistant aspirin a day. This dissolves past the stomach so prevents the stomach upsets some people get from aspirin, but it does give me diarrhoea once a day (sorry). Other than that I feel fine taking it.

Ann.

Thanks again, wish I could sort this problem out, it is really getting me down. Am sending this message to all who kindly replied to me.

Jane.

Thanks Ann, think I will try just taking asprin and see if that slves the problem. Anything to get rid of this head pressure.

Jane.

Thank you for that. I am going to try and come off this clopidogel and see if that resolves the problem, as you said side effects listed don't mention head pressure, but of course everyone is different, so I will hope and pray this works!!

Hi Jane, I would still see your GP and tell him you would like to try aspirin and see how you get on. The gastro resistant ones are probably best as they don't give you stomach ache which normal aspirin can. You can get them cheaply in B&M and supermarkets, they are more expensive in Boots.

Ann

Ive come off clopidogrel myself and replaced it with aspirin. Only we know what has benefits to how we feel. I told my GP after the event and she said it was ok. 

If you get free prescriptions, you might as well get the aspirin from your GP but if not, then they are cheap enough to buy. The dose for stroke patients is 75mg which is referred to as 'baby asprin' . Normal aspirin is a much higher dose for general pain relief but this dose is too high for stroke users.  I started the aspirin the following day of stopping Clopi - GP said too risky to leave a gap in between - but it took about 2 weeks for me to return to normal so I guess a 6 week trial will let you know one way or the other if its the Clopi that's the problem.  Hope it works for you and let us know how you go on - Fingers crossed for you!

Thank you, very useful advice. I have not taken my clopidogrel today, took the 75mg asprin instead, so will see what happens, I will give it a couple of weeks, as I suppose it will take some time for it to come out of my system. Your help much appreciated.

Just this morning stopped clopidogrel, took asprin. Will see what happens. Thanks for advice.

Thank you Ann. Spoke to GP with morning.......not happy about me coming off Clopidogrel ( but then she didn't want me coming off statins!) But said it was o.k for me to try asprin. So that is what I am trying now. I can,t feel any worse than I am feeling at the moment!!

Just hope this might work.

Jane.

Hi Jane, I also feel you should speak to the doctor before changing your tablets, the intense head pressure should be investigated,  you could ring the hospital stroke unit and speak to them.  Good luck. Wendy

Hope the aspirin is better for you, you can only try it and see if your symptoms improve. Sometimes you can get ringing in your ears from aspirin, just another side effect of the medication.

Ann.

Hi Wendy. I have been admited to hospital again, with this head pressure and they say they can find no cause for it.......they are now checking on a very small aneurism they have found, which they say could have been there a long time. Have to go back for another MRI scan in 3 months to see if it stays the same or gets bigger.....but they say it is nothing to be concerned about. But that this would not cause this pressure I am getting. So I am still none the wiser!! Surely someone has had this problem, I cannot be the only one, but they are all saying they have no idea!! Anyway thanks for you help, much appreciated.

Jane.

I had a TIA two months ago. Put on Atorvastatin and Clopidogrel since then. Only last week I changed Atorvastatin to Rosuvastatin due to the side effects I suffered from - muscle and joint pain plus headache/dizziness.  I have been on Rosuvastatin for more than a week.  Headache/Dizziness is the thing that bothered me every day.  Is it normal and how long the side effect will stay on???